| Model Number |
400SMTXSFT0102 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00244.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using penumbra smart coils (smart coils), a penumbra smart coil detachment handle (handle) and a non-penumbra microcatheter.It was noted that the patient anatomy was tortuous.During the procedure, the physician advanced the smart coil in the target vessel using the microcatheter and attempted to detach it using the handle; however, the smart coil failed to detach.Therefore, the handle was put aside and not used for the remainder of the procedure.The physician then used a new handle to detach the smart coil.It is unknown how the procedure was completed.There was no report of an adverse effect to the patient.